Jump to content

Medications?


jkoconne
 Share

Recommended Posts

Hi all,

My next neurology is coming up and were going to discuss which medications may help. Im trying the natural approach but its not making a huge difference. My biggest issues in order are Gi symptoms, blood pooling in legs/abs (blood flow in general?) and tachy. I can deal with a tachy..its not all the time anymore. My avg Hr is normal now so i feel like id rather not start a BB. The GI issues and blood pooling are the symptoms that make daily life really hard for me. My doc mentioned a few diff medication and the ones i remember and looked into a little bit are:

pyridostigmine (Mestinon) and Midodrine (proamatine).

If you've taken or are taking these meds i'd like to hear about your experience with them. Good or Bad, doesn't make a difference, Im just curious and would like more info before I go to my appointment.

Thanks!

Link to comment
Share on other sites

Hi jkoconne,

unlike you I never had GI symptoms or blood pooling, but I've taken both meds you're looking into.

I've tried midodrine a while back but my dr decided it wasn't right for me. While the side effects were manageable -mainly itchy scalp and goosebumps allover my body - it increased my bp to levels that were uncomfortably high for me. Also, midodrine is known to increase one's supine bp, so it's not indicated to take it before taking a nap or going to bed at night. It is quite short acting, so I was taking several doses during the day (3 doses, 4 hours apart if I'm not mistaken).

Mestinon, hmm....you should be able to find several older posts on this - you could run a search for it in the forum. It felt OK-ish in the beginning. I was on 45/30/15 mg at 8 AM/12PM/4 PM. Now that I've been decreasing my doses and take less than 1/2 of what I originally took (22.5 upon waking up and 22.5 around 4 PM) I'm not sure whether it ever helped me much. When I started taking it I was told that it takes a while for the body to adjust to it and that the side effects should subside in time...they haven't really. I still get episodes of uncomfortably low heart rate accompanied by chest pain, esophagus spasms, shortness of breath, stomach cramps, intestinal cramps, profuse sweating, blurred vision, loose bowel movements (sorry if tmi), muscle twitches all over my body, excessive salivation. I experience most these symptoms about 1 hour after taking my pills and they last for as little as 15 min and as long as 1 hour. It feels to me that the morning dose is "stronger" if I may say so, simply because i take it along with propranolol, so I'm actually experiencing a combined effect of the two particularly on the heart rate.

Again, initially the mestinon gave me a bit of a boost in my energy level, so I decided to stick with it (have been taking it since late March). Now that I've gradually reduced my mestinon intake I haven't really noticed any major changes in my bp and/or hr, but the side effects seem to have lessened to some degree.

I'll be seeing my neurologist soon and will ask him about staying on mestinon or eliminating it.

Best of luck with your appointment.

Alex

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...